Alert archive / Michigan / Beach Hazards Statements in 2013
Beach Hazards Statement 16, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Sep 4, 2013, 3:26 AM EDT for Mason County, Oceana County, Michigan. It took effect at Sep 4, 2013, 4:00 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2013, 3:26 AM EDT (07:26 UTC)
- In effect from
- Sep 4, 2013, 4:00 PM EDT
- Expired
- Sep 5, 2013, 8:00 AM EDT
- In force
- 16 hr
- Issued by
- NWS Grand Rapids, MI
Counties Mason County, MI, Oceana County, MI
The radar
The Grand Rapids radar (KGRR), 123 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
123 WHUS43 KGRR 040726 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 326 AM EDT WED SEP 4 2013 MIZ037-043-041530- /O.NEW.KGRR.BH.S.0016.130904T2000Z-130905T1200Z/ MASON-OCEANA- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK 326 AM EDT WED SEP 4 2013 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH THURSDAY MORNING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * STRONG LONGSHORE CURRENTS...EXPECTED. * RIP CURRENTS...POSSIBLE * LOCATION...BEACHES FROM WHITEHALL TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE... MEARS STATE PARK IN PENTWATER... STERNS PARK IN LUDINGTON. * OVERVIEW/POTENTIAL IMPACTS...A COLD FRONT WILL DROP SOUTH TODAY. WINDS WILL SHIFT TO THE NORTH AND INCREASE TO 15 TO 25 MPH RESULTING IN WAVES BUILDING TO 3 TO 5 FEET. THE NORTH SIDE OF NORTH PIERS AND BREAKWALLS WILL BE SUSCEPTIBLE TO STRONG STRUCTURAL CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
2 follow-up statements
551 WHUS43 KGRR 041527 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1127 AM EDT WED SEP 4 2013 MIZ037-043-042330- /O.CON.KGRR.BH.S.0016.130904T2000Z-130905T1200Z/ MASON-OCEANA- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK 1127 AM EDT WED SEP 4 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH THURSDAY MORNING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * STRONG LONGSHORE CURRENTS...EXPECTED. * RIP CURRENTS...POSSIBLE. * LOCATION...BEACHES FROM WHITEHALL TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE...MEARS STATE PARK IN PENTWATER... STERNS PARK IN LUDINGTON. * OVERVIEW/POTENTIAL IMPACTS...A COLD FRONT WILL DROP SOUTH TODAY. WINDS WILL SHIFT TO THE NORTH AND INCREASE TO 15 TO 25 MPH RESULTING IN WAVES BUILDING TO 3 TO 5 FEET. THE NORTH SIDE OF NORTH PIERS AND BREAKWALLS WILL BE SUSCEPTIBLE TO STRONG STRUCTURAL CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
780 WHUS43 KGRR 041955 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 355 PM EDT WED SEP 4 2013 MIZ037-043-050400- /O.CON.KGRR.BH.S.0016.130904T2000Z-130905T1200Z/ MASON-OCEANA- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK 355 PM EDT WED SEP 4 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY MORNING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM WHITEHALL TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE MEARS STATE PARK IN PENTWATER AND STERNS PARK IN LUDINGTON. * OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS OF 15 TO 25 MPH BEHIND A COLD FRONT WILL RESULT IN WAVES OF 3 TO 5 FEET. THE NORTH SIDE OF NORTH PIERS AND BREAKWALLS WILL BE SUSCEPTIBLE TO STRONG STRUCTURAL CURRENTS. WINDS AND WAVES WILL DIMINISH EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 3, 11:44 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Sep 3, 11:44 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1144 PM EDT TUE SEP 3 2013 LATEST UPDATE... AVIATION .SYNOPSIS... ISSUED AT 315 PM EDT TUE SEP 3 2013 DRY WEATHER WILL PREVAIL THE REST OF THE WORK WEEK WITH GENERALLY SEASONAL TEMPERATURES. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BEGIN THIS WEEKEND AND CONTINUE INTO EARLY NEXT WORK WEEK. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 315 PM EDT TUE SEP 3 2013 NO SIGNIFICANT CHANGES WERE MADE TO THE FORECAST. A FEW SPRINKLES ARE POSSIBLE WEDNESDAY AS A COLD FRONT MOVES SOUTH THROUGH THE AREA. HOWEVER...COVERAGE SHOULD BE SPOTTY AND NO MEASURABLE PRECIPITATION IS CURRENTLY EXPECTED. THURSDAY SHOULD BE SIGNIFICANTLY COOLER THAN WEDNESDAY IN THE WAKE OF THE COLD FRONT. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 315 PM EDT TUE SEP 3 2013 MAIN FORECAST ISSUE IN THE EXTENDED IS TIMING SHOWERS AND THUNDERSTORMS INTO LOWER MICHIGAN OVER THE WEEKEND. CURRENTLY EXPECTING A SLIGHT CHANCE BEGINNING SATURDAY AND CONTINUING THROUGH THE WEEKEND. RUN TO RUN MODEL CONSISTENCY CONTINUES TO BE LACKING WITH BOTH THE ECMWF AND GFS. THE EURO IS A BIT SLOWER AND WEAKER WITH SWINGING THE SHORTWAVE AND ASSOCIATED PV MAX DOWN FROM CANADA...THUS THE CONTINUED POPS. AGREE WITH PREVIOUS FORECAST THE POTENTIAL FOR FRIDAY NIGHT IS LOW. HIGH PRESSURE DRIFTS DOWN FROM ONTARIO OFF TO THE NORTHEAST... SETTING UP A SOUTHERLY FLOW WARM AIR ADVECTION PATTERN FOR MONDAY. SLIGHTLY MORE FORECAST CONFIDENCE FOR THIS PRECIPITATION POTENTIAL AHEAD OF ANOTHER COLD FRONT MID NEXT WEEK. WARMER THAN NORMAL TEMPS STILL LOOK GOOD OVER THE WEEKEND WITH AN EVEN STRONGER SURGE OF WARM AIR EARLY NEXT WEEK POSSIBLE...ASSUMING THE WARM FRONT MAKES IT NORTH OF US. STILL A FAIR AMOUNT OF UNCERTAINTY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1140 PM EDT TUE SEP 3 2013 HIGH PRESSURE WILL CONTROL THE WEATHER INTO WEDNESDAY PROVIDING VFR CONDITIONS AND WINDS UNDER 15 KNOTS. LATER IN THE DAY A COLD FRONT WILL DROP DOWN FROM THE NORTH REACHING KMKG AROUND 21Z. THERE IS AN INCREASE HUMIDITY FORECASTED BEHIND THIS FRONT IN THE MVFR LEVEL. FOR NOW WILL ADD SCATTERED CLOUDS UNDER 3000 FT FOR KGRR AND KMKG AFTER THE FRONT GOES THROUGH. && .MARINE... ISSUED AT 315 PM EDT TUE SEP 3 2013 NO HEADLINES ARE PLANNED AT THIS TIME. WINDS AND WAVES WILL INCREASE DURING THE DAY WEDNESDAY WITH THE PASSAGE OF A COLD FRONT...BUT LATEST LOCAL RUN OF THE GLERL SUGGESTS WAVES SHOULD STAY AT OR BELOW 3 FEET DURING THE DAY. HOWEVER...A BRIEF WINDOW OF SMALL CRAFT ADVISORY WAVES AT OR ABOVE 4 FEET IS POSSIBLE WEDNESDAY EVENING MAINLY NORTH OF WHITEHALL. THIS WILL BE SOMETHING TO WATCH FOR FUTURE FORECASTS. && .HYDROLOGY... ISSUED AT 315 PM EDT TUE SEP 3 2013 NO PRECIPITATION IS EXPECTED THE REST OF THIS WORK WEEK. THEREFORE THERE ARE NO CONCERNS IN THE SHORT TERM. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...TJT SHORT TERM...TJT LONG TERM...EBW AVIATION...MJS HYDROLOGY...TJT MARINE...TJT
Hazardous weather outlook, Sep 3, 5:23 AM EDT, 22 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 523 AM EDT TUE SEP 3 2013 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 040930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 523 AM EDT TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. OSTUNO
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 3:27 AM EDT | Small Craft Advisory | GRR | 18 hr |
Nearby
Beach Hazards Statements in Michigan, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.